I have been on Lamictal for three years to help with bipolar disorder. I have had few problems except for minor headaches. Recently I was off my medication for a month because I was unable to see my doctor for a refill. I was put back on Lamictal with my small dosage of twenty five milligrams twice a day. Now I having awful mood swings which mainly consist of lashing out or being extremely manic. I am also getting vivid nightmares that have been happening almost every night at three am. Do I just push through it or do I contact my doctor for new medication?
The best answer, I think, is to contact your doctor... not necessarily to ask for a different medication, but to address the problem. At the very least, leave a message with the nurse explaining those symptoms. When my doctor calls and says 'go ahead and come on in' sometimes I will say "I have nothing more to tell you that the two symptoms I've already shared... " (in other words - don't waste my time and money, and quit being a money grubber, be a DOCTOR!) I have had responses like "I am familiar with your condition and understand your symptoms, so I'm going to call in... (prescription)."
To answer your original question more specifically, I think it's more likely that the signs you're exhibiting may be those of someone who does not have sufficient Lamictal blood plasma levels. Don't forget that it will take weeks to build up on itself in a stepladder fashion. If it has been 2-4 weeks and you're at the same dose you were before, though, I'd be pretty concerned...
- Lamictal Information for Consumers
- Lamictal Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lamictal (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Mar 2013 • 5 answers
Posted 29 Jul 2013 • 1 answer
Posted 28 Nov 2013 • 3 answers
Posted 28 Dec 2013 • 5 answers
Was on lamictal twice, first time went well second time got itchy no rash, should I try it again or?
Posted 27 Feb 2016 • 2 answers